Alert archive / New York / Areal Flood Advisories in 2011
Areal Flood Advisory 39, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood advisory at Jun 17, 2011, 6:48 PM EDT for Lewis County, New York. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 6:48 PM EDT (22:48 UTC)
- Expired
- Jun 17, 2011, 8:55 PM EDT
- In force
- 2 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Lewis County, NY
The radar
The Ft Drum radar (KTYX), 34 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
898
WGUS81 KBUF 172248
FLSBUF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BUFFALO NY
648 PM EDT FRI JUN 17 2011
NYC049-180145-
/O.NEW.KBUF.FA.Y.0039.110617T2248Z-110618T0145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
648 PM EDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
LEWIS COUNTY IN CENTRAL NEW YORK...
* UNTIL 945 PM EDT
* AT 645 PM EDT DOPPLER WEATHER RADAR INDICATED STATIONARY MODERATE
TO HEAVY RAIN OVER SOUTHERN LEWIS COUNTY.
THE HEAVIEST RAIN IS TO THE NORTHWEST OF WEST LEYDEN AND IS
ACCUMULATING AT A RATE OF NEARLY 2 INCHES PER HOUR. THE CORE OF THE
RAIN IS ALONG FISH CREEK ROAD BETWEEN WEST LEYDEN AND THE HAMLET OF
FISH CREEK AND ALSO ALONG LAKE ROAD AND OSCEOLA ROAD. OTHER HEAVIER
SHOWERS ARE DEVELOPING NEAR HIGHMARKET AND WEST OF CONSTABLEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
&&
LAT...LON 4342 7553 4342 7557 4342 7558 4343 7559
4361 7554 4360 7545 4346 7542
$$
HIBBERT1 follow-up statement
046
WGUS81 KBUF 180055
FLSBUF
FLOOD ADVISORY
NATIONAL WEATHER SERVICE BUFFALO NY
855 PM EDT FRI JUN 17 2011
NYC049-180105-
/O.CAN.KBUF.FA.Y.0039.000000T0000Z-110618T0145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEWIS NY-
855 PM EDT FRI JUN 17 2011
...THE SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR LEWIS
COUNTY...
LAT...LON 4342 7553 4342 7557 4342 7558 4343 7559
4361 7554 4360 7545 4346 7542
$$
HIBBERTWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood advisory went out at Jun 17, 3:32 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 17, 3:32 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 332 PM EDT FRI JUN 17 2011 .SYNOPSIS... ABUNDANT LOW LEVEL MOISTURE MAY CAUSE AREAS OF FOG TONIGHT AS AN UPPER LEVEL LOW MOVES EAST OF THE REGION AND HIGH PRESSURE MOVES IN FROM THE WEST. ON SATURDAY...MOST AREAS SHOULD REMAIN RAIN FREE THROUGHOUT THE DAY UNDER THE RIDGE...ALTHOUGH SOME BRIEF SHOWER ACTIVITY IS POSSIBLE ALONG LAKE BREEZE BOUNDARIES. SCATTERED SHOWERS WILL BE POSSIBLE EAST OF LAKE ONTARIO. A WEAK SYSTEM WILL PASS BY TO THE SOUTH SATURDAY NIGHT AND SUNDAY AND MAY BRING SHOWERS AND THUNDERSTORMS TO AREAS NEAR THE PENNSYLVANIA BORDER. && .NEAR TERM /THROUGH SATURDAY/... AN UPPER LEVEL LOW CAN BE FOUND OVER NE PA THIS AFTERNOON WITH WEAK LOW PRESSURE ACROSS WNY WITH A WEAK CENTER NEAR WESTERN LAKE ONTARIO. CONVECTION HAS FIRED UNDER THE COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WITH ISOLATED LOW TOPPED SHOWERS OVER PORTIONS OF THE FINGER LAKES REGION AND WESTERN SOUTHERN TIER ALTHOUGH DEEPER INSTABILITY REMAINS OVER NE PA AND SE NY. A LAKE BREEZE BOUNDARY CUTS ACROSS THE COUNTIES SOUTH OF LAKE ONTARIO. A FEW SHOWERS ARE ALSO FORMING ALONG THIS BOUNDARY AND NEAR THE WEAK AREA OF LOW PRESSURE TO OUR WEST...WHILE A LAKE SHADOW HAS DEVELOPED FROM KBUF SOUTHWEST ALONG LAKE ERIE. UPSTREAM...A SURFACE RIDGE IS BUILDING OVER MI. THIS WILL HAVE AN INCREASING INFLUENCE OVER WNY WITH TIME. TONIGHT...EARLIER THIS AFTERNOON...THERE WERE SEVERAL AREAS OF LOW CLOUDS OVER LAKE ERIE...SOUTHERN LAKE HURON AND GEORGIAN BAY...AND OVER PORTIONS OF SOUTHERN ONTARIO. SOME OF THIS HAS SINCE DISSIPATED...BUT THE LOW LEVEL MOISTURE LIKELY REMAINS. AS THE RIDGE TAKES HOLD...THIS LOW LEVEL MOISTURE SHOULD GET TRAPPED...SO CLEARING THIS EVENING WITH THE LOSS OF SOLAR HEATING...EXPECT THE POSSIBILITY OF SOME LOW CLOUDS AND FOG TONIGHT...PARTICULARLY CLOSE TO THE LAKE SHORES. DEWPOINTS ARE FORECAST TO REMAIN IN THE UPPER 50S OVERNIGHT. WITH LIGHT WINDS...AMPLE LOW LEVEL MOISTURE...AND SUBSIDENCE FROM THE RIDGE...FOG MAY NOT BE CONFINED TO TYPICAL INLAND VALLEYS...SO WILL ADD AREAS OF FOG TO THE FORECAST. OTHERWISE WITH THE LOSS OF DAYTIME HEATING...ANY LINGERING PRECIPITATION SHOULD QUICKLY FALL APART DURING THE EARLY EVENING HOURS. SATURDAY...A RIDGE WILL CONTINUE TO BUILD INTO WNY...BUT WEAK INSTABILITY WILL EXIST DURING THE AFTERNOON. THERE IS A SLIGHT CHANCE FOR SOME WEAK CONVECTION ALONG LAKE BREEZE BOUNDARIES IN THE WEST WITH AN INVERTED-V SOUNDING AND LOW RANGE CAPES. IF NOT...AT LEAST SOME WELL DEFINED LAKE BREEZE BOUNDARIES SHOULD BE ABLE TO BE NOTED THE EXPECTED CUMULUS FIELD. TO THE EAST SCATTERED SHOWER DEVELOPMENT IS POSSIBLE OVER THE EASTERN LAKE ONTARIO REGION BASED ON THE 12Z NAM AND 09Z SREF DATA QPF OUTPUT AND CAPE AS WELL AS THE ASSOCIATED MODEL BUFKIT PROFILES...WHICH SEEM TO HAVE A DECENT HANDLE ON THE WEAK CONVECTION OVER SOUTHERN ONTARIO NEAR BANCROFT AND ALONG AND EAST WEST LINE FROM SUDBURY TO THE MOUTH OF THE ST LAWRENCE RIVER. SO WHILE THE VAST AREA OF WESTERN AND CENTRAL NY SHOULD REMAIN DRY...A PREFECT DAY LIKE LAST WEDNESDAY IS NOT A LOCK AREA WIDE. ANY SHOWER ACTIVITY THAT DOES FORM HOWEVER SHOULD BE SHORT-LIVED. LAKE BREEZES WILL AS USUAL KEEP THE AREAS SOUTH AND SOUTHEAST OF THE LAKES AN ROUGHLY 10F COOLER THAN INLAND AREAS...WITH THE WARMEST SPOTS EXPECTED TO BE IN THE SOUTHERN TIER AND UPPER GENESEE RIVER VALLEY. && .SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/... SATURDAY NIGHT AND SUNDAY MORNING...THINGS MAY GET A LITTLE MORE INTERESTING AS THE AFOREMENTIONED WARM FRONT LIFTS A LITTLE FURTHER NORTH INTO NORTHERN OHIO/PENNSYLVANIA...AND A DECENT MID LEVEL SHORTWAVE SLIDES EAST-SOUTHEAST ALONG THE APPROACHING BOUNDARY. THIS TYPE OF PATTERN IS FAVORABLE FOR AN MCS...AND THE 00Z NAM/GFS/ECMWF CONTINUE TO SUGGEST A POTENTIAL CONVECTIVE COMPLEX RIDING ALONG/JUST NORTH OF THE WARM FRONT AND IMPACTING THE SOUTHERN TIER...AND POSSIBLY AREAS AS FAR NORTH AS THE SOUTH SHORE OF LAKE ONTARIO. GIVEN CONTINUED UNCERTAINTY WITH RESPECT TO THE EXACT TIMING AND NORTHWARD EXTENT OF THIS FEATURE...WILL KEEP POPS RESTRICTED TO THE CHANCE RANGE FOR NOW...HOWEVER WE WILL NEED TO MONITOR THIS TIME FRAME RATHER CLOSELY FOR ANY POTENTIAL SEVERE WEATHER AND HEAVY RAINFALL ASSOCIATED WITH THE PASSING MCS. DURING THE REMAINDER OF THIS PERIOD...HIGH PRESSURE AND DRIER AIR RIDGING SOUTHEAST FROM ONTARIO SHOULD FORCE ANY LINGERING CONVECTION BACK TO THE SOUTH OF OUR AREA...WITH FAIR WEATHER RETURNING. && .LONG TERM /MONDAY THROUGH FRIDAY/... IN A GENERAL SENSE...THE SYNOPTIC SCALE PATTERN WILL FEATURE A PROGRESSIVE UPPER RIDGE BUILDING ACROSS THE AREA DURING THE FIRST HALF OF NEXT WEEK...FOLLOWED BY THE APPROACH AND PASSAGE OF A DECENT MID-LEVEL TROUGH WEDNESDAY NIGHT AND THURSDAY. AT THE SURFACE...A WARM FRONTAL PASSAGE WILL PRECEDE THE ARRIVAL OF THE UPPER RIDGE... THEN WILL BE FOLLOWED BY AT LEAST A SHORT STINT IN A RATHER WARM AND HUMID AIRMASS BEFORE A COLD FRONT WORKS ACROSS THE AREA WEDNESDAY NIGHT/THURSDAY. AS HAS BEEN THE CASE FOR THE PAST COUPLE OF DAYS...THE MEDIUM RANGE GUIDANCE CONTINUES TO EXHIBIT DIFFERENCES WITH RESPECT TO THE EXACT TIMING OF THE SURFACE BOUNDARIES...WHICH IN TURN WILL DIRECTLY INFLUENCE THE POTENTIAL FOR ANY CONVECTION. AT THIS JUNCTURE...A ROUGH MODEL CONSENSUS SUGGESTS THAT THE BEST CHANCE FOR ANY WARM FRONTAL SHOWERS/STORMS WILL OCCUR IN THE MONDAY NIGHT-WEDNESDAY TIME FRAME AS THE WARM FRONT SLOWLY LIFTS NORTHEAST ACROSS THE REGION. THIS MAY THEN BE FOLLOWED BY A BRIEF BREAK IN THE WARM SECTOR... BEFORE THE COLD FRONT IMPINGES UPON THE REGION WEDNESDAY NIGHT AND THURSDAY AND RENEWS THE RISK FOR CONVECTION. GIVEN THE STILL SOMEWHAT DISTANT TIME RANGE AND CONTINUED FORECAST UNCERTAINTY... HAVE KEPT POPS FAIRLY BROADBRUSH IN NATURE AND CONFINED TO THE LOWER HALF OF THE CHANCE RANGE FOR NOW. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION OVERNIGHT AND INTO SATURDAY...WITH AREAS OF MVFR AND POSSIBLY IFR CONDITIONS DEVELOPING OVERNIGHT DUE TO TRAPPED LOW LEVEL MOISTURE. FOR NOW WILL FORECAST MVFR CONDITIONS OVERNIGHT WITH IFR IN KJHW...BUT WOULD NOT BE SURPRISED IF MORE WIDESPREAD IFR OR EVEN LIFR CONDITIONS RESULT OVERNIGHT AS FORECASTING SUMMERTIME IFR IS TRICKY WITH NEARBY COOLER LAKES SOMETIMES MAKING FOR TRANSITORY AND HIGHLY VARIABLE CONDITIONS AROUND THE GREAT LAKES REGION. ISOLATED SHOWER ACTIVITY IS POSSIBLE TUESDAY AFTERNOON ALONG LAKE BREEZE BOUNDARIES WITH SCATTERED ACTIVITY EAST OF LAKE ONTARIO. OUTLOOK... SUNDAY THROUGH WEDNESDAY..VFR...BRIEF PERIOD OF MVFR POSSIBLE IN PASSING THUNDERSTORMS. && .MARINE... NO MARINE FLAGS ARE FORECAST THROUGH THE UPCOMING WEEKEND. A WEAK SFC PRESSURE GRADIENT WILL REMAIN IN PLACE DURING THE PERIOD SO LOCAL LAKE CIRCULATIONS SHOULD BE EXPECTED WITH MINIMAL WAVE ACTIVITY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...ZAFF NEAR TERM...ZAFF SHORT TERM...LEVAN LONG TERM...LEVAN AVIATION...ZAFF MARINE...LEVAN/ZAFF
Hazardous weather outlook, Jun 17, 5:05 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 505 AM EDT FRI JUN 17 2011 NYZ001>008-010>014-019>021-085-180915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 505 AM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-180915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 505 AM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
Nearby
Areal Flood Advisories in New York, 2011Every areal flood advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.